Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

July 11, 2021Blount County, Alabama

NWS Birmingham, AL issued this special weather statement at Jul 11, 2021, 5:32 PM CDT for Blount County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 5:32 PM CDT (22:32 UTC)
Expired
Jul 11, 2021, 6:15 PM CDT
In force
43 min
Issued by
NWS Birmingham, AL

County Blount County, AL

The radar

The Birmingham radar (KBMX), 83 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS84 KBMX 112232
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
532 PM CDT Sun Jul 11 2021
 
ALZ017-024-112315-
Jefferson AL-Blount AL-
532 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 615 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinson, or 9 miles northwest of Trussville, moving northeast at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Oneonta, Cleveland, Dallas, Clay, Pinson, Kimberly, Morris, Locust
Fork, Altoona, Susan Moore, Trafford, Allgood, Fairview, Rosa, County
Line, Inland Lake, Chalkville, Highland Lake, Easley and Palmerdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3413 8649 3403 8633 3398 8634 3394 8637
      3394 8633 3381 8648 3381 8651 3380 8652
      3380 8657 3377 8658 3376 8655 3367 8666
      3375 8680
TIME...MOT...LOC 2232Z 219DEG 30KT 3375 8667 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:29 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 11, 2:29 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
229 PM CDT Sun Jul 11 2021

.SHORT TERM...
/Updated at 1252 PM CDT Sun Jul 11 2021/

Features of Interest.

The primary synoptic feature is a deep upper-level low evident in
water vapor imagery over Northern Missouri. Otherwise, broad
troughing persist just to our northwest over the Mid-South region.
At and below 500 mb, ridging well to our east is helping to
maintain a moist south to southwesterly flow in the lower levels.

Toward the surface, there are no significant features identified
from radar, satellite or surface observations.

Near Term.

Outflows from earlier convection overnight to our northwest
lingers across the northwest counties, but little in the way of
convective development has initiated so far. This area will
continue to have potential for development later this afternoon if
the lower levels can sufficiently destabilize as residual cloud
cover is likely contributing to limited instability in this
portion of the forecast area.

Shower and thunderstorm activity has been abundant across the far
southeast counties near the Georgia State line. Expect this
activity to linger for a while longer as analysis data shows very
weak low-level troughing with some weak low-level moisture
convergence in this area.

Areas to the southwest have become active over the past hour or so
as coastal/seabreeze development over interior Southwest Alabama
is racing northeast while showers and a few thunderstorms are
forming across our southwest counties. Expect this activity to
continue to develop and move northeast through early to mid
afternoon.

Hazard assessment.

A low risk of wet microbursts is forecast this afternoon across
the area. The heavier activity will be capable of producing gusty
winds in addition to frequent lightning strikes and torrential
downpours.

Today.

Expect increasing clouds this afternoon with showers and
thunderstorms most numerous across the southern and western
portions of the forecast area. Highs will range from the lower 80s
northwest to around 90 south. Winds will be breezy from the
southwest 10-15 mph.

Tonight.

Expect showers and a few thunderstorms to linger through the
evening hours with the better chances across the northwestern half
of the forecast area. Low clouds are expected to persist overnight
while winds will be from the southwest from 4-8 mph. Lows will
range from around 70 north to the lower 70s south.

Monday.

Scattered to numerous showers and thunderstorms are expected on
Monday with best chances during the afternoon and early evening
hours. Winds will be from the south 6-12 mph. Highs will range
from the mid 80s north and east to around 90 south.

05

.LONG TERM...
/Updated at 0221 PM CDT Sun Jul 11 2021/

An upper level trough axis across the Mississippi Valley will
provide ample lift, and also help to draw more Gulf moisture
northward, on Tuesday. The trough is forecast to weaken midweek,
allowing the western edge of the upper level west Atlantic ridge
to edge into the southeast states. The result is POPs getting back
down to near seasonal, or slightly above seasonal, normals. Some
models are advertising another upper trough getting into the MS
Valley late in the week into next weekend, which could once again
bring some enhanced rain chances to Alabama. But, all in all,
there's nothing indicating anything extreme temperature- or
precipitation-wise.

/61/

&&

.AVIATION...
18Z TAF Discussion.

Unsettled conditions will persist through this cycle. Showers and
thunderstorms are most prevalent across the southeast, with
developing showers and a few storms across the southwest. Expect
shower activity at all sites over the next few hours with
thunderstorm potential best near TCL/EET/MGM/TOI through early
afternoon, followed by thunderstorm potential at all sites through
late afternoon into early evening. Low-level winds will be breezy
from the southwest 7-14 kts generally with higher gusts possible
near convection.

Tonight the shower and storm activity will decrease with time
overnight but chances are high enough to maintain across the
northern sites. All sites are expected to experience IFR CIGs
overnight due to lowering bases. Low-level southwest winds will
persist 4-8 kts.

Expect showers and storms to again develop and expand in coverage
through the day on Monday with southwest winds again breezy at
times from 7-14 kts. TS potential was too low to include to the
end of this cycle but most certainly will be needed in later
issuances.

05

&&

.FIRE WEATHER...

Scattered to numerous showers and storms are expected the next
several days mainly in the afternoon and evening. The humid
airmass will result in high relative humidity values each day,
with generally light southwest to southerly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  86  68  85  68 /  60  70  60  70  40
Anniston    71  84  70  85  70 /  60  70  60  70  40
Birmingham  71  87  70  85  70 /  60  70  70  70  40
Tuscaloosa  72  86  70  86  70 /  60  70  70  70  20
Calera      71  85  71  85  70 /  60  70  60  70  30
Auburn      71  85  70  87  70 /  40  70  30  60  20
Montgomery  72  89  72  90  72 /  40  70  30  60  20
Troy        73  89  71  89  71 /  30  70  20  60  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jul 11, 3:50 AM CDT, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
350 AM CDT Sun Jul 11 2021

ALZ011>015-017>050-121200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
350 AM CDT Sun Jul 11 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Jul 11, 12:24 PM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1224 PM CDT Sun Jul 11 2021

ALZ048-111800-
Russell AL-
1224 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSSELL COUNTY UNTIL 100
PM CDT...

At 1224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Russell County Sports Complex to 7 miles
southeast of Seale. Movement was northeast at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Phenix City, Ladonia, Russell County Sports Complex, Seale, Uchee
Creek, Fort Mitchell, Ladonia Sports Complex, Fort Mitchell Activity
Center, Phenix Drag Strip and Parkmanville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8492 3224 8491 3222 8493 3221 8498
      3220 8496 3217 8503 3213 8506 3211 8505
      3208 8516 3239 8519 3247 8514 3247 8506
      3251 8506 3251 8500 3246 8500 3242 8496
      3238 8499 3238 8497 3233 8501 3226 8489
TIME...MOT...LOC 1724Z 240DEG 15KT 3238 8514 3220 8510

86/Martin
Special weather statement, Jul 11, 3:18 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
318 PM CDT Sun Jul 11 2021

ALZ037-043-045>047-049-050-112045-
Pike AL-Lee AL-Tallapoosa AL-Macon AL-Bullock AL-Barbour AL-
Elmore AL-
318 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE...WEST CENTRAL
LEE...SOUTHEASTERN ELMORE...BULLOCK...MACON...SOUTHEASTERN TALLAPOOSA
AND NORTHWESTERN BARBOUR COUNTIES UNTIL 345 PM CDT...

At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Milstead to near Linwood. Movement was
northeast at 20 mph.

Wind gusts around 40 mph will be possible with these storms.

Locations impacted include...
Tuskegee, Tallassee, Union Springs, Notasulga, Midway, Milstead,
Clayton, Shorter, Banks, Franklin, Pickett, Lake Tuskegee, Beans
Crossroads, Guerryton, Tuskegee National Forest, Liverpool, Liberty
City, Barbour County Public Lake Dam, Tallapoosa City and Hardaway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3180 8584 3227 8595 3228 8592 3230 8595
      3233 8597 3255 8602 3272 8563 3192 8536
TIME...MOT...LOC 2018Z 245DEG 17KT 3247 8592 3190 8579

89^GSatterwhite
Special weather statement, Jul 11, 3:55 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Birmingham AL
355 PM CDT Sun Jul 11 2021

ALZ028-036-037-112130-
Tallapoosa AL-Clay AL-Coosa AL-
355 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
NORTHEASTERN COOSA AND SOUTHWESTERN CLAY COUNTIES UNTIL 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crewsville, or near Kellyton, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Alexander City, Goodwater, Rockford, Kellyton, Hanover, Bradford,
Cottage Grove, Bentleyville, Highway 9 and Highway 22, Parkdale,
Hatchet, Crewsville, Cleveland Crossroads, Hollins, Ray,
Hackneyville, Hissop, Roselle and Millerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3315 8577 3283 8609 3295 8630 3310 8619
      3311 8618 3312 8618 3329 8605
TIME...MOT...LOC 2055Z 211DEG 28KT 3295 8612

89^GSatterwhite
Special weather statement, Jul 11, 5:07 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
507 PM CDT Sun Jul 11 2021

ALZ017-112245-
Blount AL-
507 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLOUNT COUNTY UNTIL
545 PM CDT...

At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Holly Pond, or 8 miles east of Cullman, moving northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountsville, McLarty, Brooksville and Strawberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3416 8636 3407 8669 3408 8670 3409 8669
      3408 8669 3409 8666 3412 8664 3412 8660
      3415 8659 3419 8655 3421 8655 3422 8654
      3423 8652 3425 8651 3426 8645
TIME...MOT...LOC 2207Z 246DEG 29KT 3417 8670

89^GSatterwhite
Special weather statement, Jul 11, 5:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
532 PM CDT Sun Jul 11 2021

ALZ017-024-112315-
Jefferson AL-Blount AL-
532 PM CDT Sun Jul 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLOUNT AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 615 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pinson, or 9 miles northwest of Trussville, moving northeast at 35
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Oneonta, Cleveland, Dallas, Clay, Pinson, Kimberly, Morris, Locust
Fork, Altoona, Susan Moore, Trafford, Allgood, Fairview, Rosa, County
Line, Inland Lake, Chalkville, Highland Lake, Easley and Palmerdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3413 8649 3403 8633 3398 8634 3394 8637
      3394 8633 3381 8648 3381 8651 3380 8652
      3380 8657 3377 8658 3376 8655 3367 8666
      3375 8680
TIME...MOT...LOC 2232Z 219DEG 30KT 3375 8667

89^GSatterwhite

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:24 PM CDTSpecial Weather StatementBMXRussell36 min
Jul 11, 3:18 PM CDTSpecial Weather StatementBMXBullock, Macon27 min
Jul 11, 3:55 PM CDTSpecial Weather StatementBMXCoosa35 min
Jul 11, 5:07 PM CDTSpecial Weather StatementBMXBlount38 min
Jul 11, 5:35 PM CDTSpecial Weather StatementBMXCherokee, Etowah40 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.